Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 37, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 13, 2019, 2:45 PM EDT for Indian River County, Florida. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2019, 2:45 PM EDT (18:45 UTC)
- Expired
- May 13, 2019, 3:00 PM EDT
- In force
- 15 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 39 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 968 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted.
380
WUUS52 KMLB 131845
SVRMLB
FLC061-131900-
/O.NEW.KMLB.SV.W.0037.190513T1845Z-190513T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
245 PM EDT Mon May 13 2019
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Northeastern Indian River County in east central Florida...
* Until 300 PM EDT.
* At 245 PM EDT, a severe thunderstorm was located over Wabasso,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sebastian, Indian River Shores, Wabasso, Roseland and Winter Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Melbourne.
&&
LAT...LON 2770 8044 2782 8051 2785 8049 2787 8047
2787 8045 2786 8046 2786 8045 2785 8043
2771 8035
TIME...MOT...LOC 1845Z 234DEG 12KT 2777 8041
HAIL...1.00IN
WIND...60MPH
$$
Rodriguez1 follow-up statement
909
WWUS52 KMLB 131854
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
254 PM EDT Mon May 13 2019
FLC061-131904-
/O.EXP.KMLB.SV.W.0037.000000T0000Z-190513T1900Z/
Indian River FL-
254 PM EDT Mon May 13 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN INDIAN RIVER
COUNTY WILL EXPIRE AT 300 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Melbourne.
LAT...LON 2770 8044 2782 8051 2785 8049 2787 8047
2787 8045 2786 8046 2786 8045 2785 8043
2771 8035
TIME...MOT...LOC 1854Z 234DEG 12KT 2778 8039
$$
RodriguezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 10:10 AM EDT, 4 hours 35 minutes earlier.
Area forecast discussion, May 13, 10:10 AM EDT, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1010 AM EDT Mon May 13 2019 ...SLIGHT RISK FOR SEVERE STORMS WITH DAMAGING WINDS AND HAIL THIS AFTERNOON... .UPDATE... SPC has upgraded nrn/central portions of east central FL to a SLIGHT risk for severe storms this afternoon. Convection will increase into mid day across nrn sections ahead of a shortwave trough across the NE gulf with initial showers and storms poised to move across areas north of the I-4 corridor before noon. Environmental parameters point to the risk for strong damaging winds, frequent lightning and hail with the strongest storms. Storm motion will be toward the ENE near 30 mph early to 35-40 mph by mid to late afternoon as mid level winds increase. Expect nrn areas will see a few rounds of showers and storms with activity reaching St Lucie/Martin county by mid to late afternoon. Updated pops and convective weather grids based on recent trends. Latest SPC mesoscale discussion indicates 80% prob for watch issuance which we will be coordinating with SPC this morning. && .AVIATION... IFR stratus areas will lift to BKN MVFR with sct/nmrs showers/storms poised to affect KLEE-KDAB from 1430z-16z. Will refine terminals based on early start for nrn terminals with another round of showers/storms moving in from the west for terminals north of KISM- KTIX into the early to mid afternoon hours. && .MARINE... Today...SW winds up to 15 knots with seas 2 ft near shore to 3 ft offshore. Numerous showers and storms will move from the mainland and across the waters from mid day and into the afternoon. Quick storm motion and strong mid level winds will lead to the risk of strong to severe storms. Gusts to 40-50 knots will be possible in the strongest convection today. && .PRELIMINARY POINT TEMPS/POPS... DAB 87 69 87 65 / 70 20 20 10 MCO 89 72 89 68 / 70 20 40 20 MLB 89 74 87 68 / 70 30 50 30 VRB 90 70 86 68 / 70 30 60 30 LEE 87 71 89 66 / 70 20 20 10 SFB 88 69 89 66 / 70 20 30 10 ORL 89 72 89 69 / 70 20 40 10 FPR 90 71 86 67 / 60 30 60 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Volkmer/Rodriguez/Glitto
Hazardous weather outlook, May 13, 10:02 AM EDT, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1002 AM EDT Mon May 13 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-140100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1002 AM EDT Mon May 13 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Showers and thunderstorms will develop and quickly move from west to east across central Florida. Some of these storms will be strong, and a few could become severe. The main impacts from any severe storms that develop will be damaging wind gusts of 60 MPH and hail up to quarter size. Torrential downpours of 1 to 2 inches, along with frequent cloud to ground lightning are likely to occur with any thunderstorm that develops. Storms are most likely to reach Lake and Volusia Counties between 11 AM and noon, affect the I-4 corridor between noon to 3 PM, and then move over and offshore the Space and Treasure Coast Counties of Brevard, Indian River, Saint Lucie and Martin between 3 PM and 7 PM. Be on the lookout for storms approaching rapidly from the west today. Move indoors for safety away from windows if skies begin to look threatening, or if you hear thunder. .MARINE THUNDERSTORM GUST IMPACT... There is a high likelihood for at least a few of today's storms to produce wind gusts of 35 knots or greater and frequent lightning strikes on area lakes, as well as the Intracoastal Waterway and adjacent Atlantic waters. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Scattered to numerous showers and lightning storms are expected again on Tuesday, with slightly higher chances from Lake Kissimmee and Melbourne south to Lake Okeechobee and Tequesta. Coverage and intensity of storms will decrease from mid week through next weekend, with the best storm chances across the Lake Okeechobee and Treasure Coast regions. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Rodriguez
In the hours before
Special weather statement, May 13, 1:46 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Melbourne FL
146 PM EDT Mon May 13 2019
FLZ059-064-131830-
St. Lucie FL-Martin FL-
146 PM EDT Mon May 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. LUCIE AND MARTIN
COUNTIES UNTIL 230 PM EDT...
At 146 PM EDT, Doppler radar was tracking a strong thunderstorm near
Indiantown, moving north at 25 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Port Saint Lucie, Stuart, Indiantown, Jupiter Island and Palm City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2705 8065 2738 8050 2723 8014 2712 8010
2696 8020 2696 8041
TIME...MOT...LOC 1746Z 198DEG 22KT 2697 8040
CombsLocal storm report, May 13, 2:09 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
209 PM EDT MON MAY 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM TSTM WND GST 5 SW PLAYALINDA BEACH 28.62N 80.69W
05/13/2019 M41.00 MPH Brevard FL AWOS
GUST TO 36 KNOTS FROM WEST AT NASA SHUTTLE LANDING
FACILITY.
0143 PM TSTM WND GST 2 SW COCOA BEACH 28.31N 80.63W
05/13/2019 M48.00 MPH Brevard FL MESONET
GUST TO 42 KNOTS FROM WSW AT COCOA BEACH CLUB.
0149 PM TSTM WND GST 5 N PORT CANAVERAL 28.47N 80.57W
05/13/2019 M39.00 MPH Brevard FL AWOS
GUST TO 34 KNOTS FROM NW AT CCAFS SKID STRIP.
0149 PM TSTM WND GST 4 NNE HAULOVER CANAL 28.80N 80.74W
05/13/2019 M39.00 MPH Volusia FL OTHER FEDERAL
GUST TO 34 KNOTS FROM NW AT USAF TOWER 022.
0150 PM TSTM WND GST 5 N CAPE CANAVERAL 28.46N 80.59W
05/13/2019 M44.00 MPH Brevard FL OTHER FEDERAL
GUST TO 38 KNOTS FROM NW AT USAF TOWER 403.
&&
PGLocal storm report, May 13, 2:25 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
225 PM EDT MON MAY 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM TSTM WND GST PATRICK AIR FORCE BASE 28.24N 80.61W
05/13/2019 M49 MPH BREVARD FL AWOS
GUST TO 43 KNOTS ON RUNWAY 03.
&&
PGLocal storm report, May 13, 2:28 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
228 PM EDT MON MAY 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TSTM WND GST MELBOURNE AIRPORT 28.10N 80.64W
05/13/2019 M40.00 MPH Brevard FL ASOS
GUST TO 35 KNOTS FROM THE WNW.
&&
PGLocal storm report, May 13, 2:30 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
230 PM EDT MON MAY 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM TSTM WND GST 6 SW INDIALANTIC 28.04N 80.64W
05/13/2019 M44 MPH Brevard FL MESONET
WXFLOW SITE XDAI MEASURED A GUST OF 44 MPH/38 KT FROM THE
NW.
&&
JCLocal storm report, May 13, 2:33 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
233 PM EDT MON MAY 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND GST 2 ESE JENSEN BEACH 27.22N 80.20W
05/13/2019 M40 MPH AMZ555 FL MESONET
GUST OF 40 MPH/35 KT FROM THE SW AT WXFLOW SITE XJEN.
&&
JCThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 10:21 AM EDT | Special Weather Statement | MLB | Lake | 39 min |
| May 13, 10:33 AM EDT | Special Weather Statement | MLB | Lake | 42 min |
| May 13, 10:49 AM EDT | Special Weather Statement | MLB | Volusia | 41 min |
| May 13, 11:07 AM EDT | Special Marine Warning | MLB | 113 min | |
| May 13, 11:42 AM EDT | Special Weather Statement | MLB | Orange | 48 min |
| May 13, 12:07 PM EDT | Special Weather Statement | MLB | Volusia | 23 min |
| May 13, 12:31 PM EDT | Areal Flood Advisory | MLB | Lake, Orange | 119 min |
| May 13, 1:03 PM EDT | Special Marine Warning | MLB | 117 min | |
| May 13, 1:16 PM EDT | Special Weather Statement | MLB | Osceola | 44 min |
| May 13, 1:45 PM EDT | Special Weather Statement | MLB | Brevard | 45 min |
| May 13, 1:46 PM EDT | Special Weather Statement | MLB | Martin | 44 min |
| May 13, 2:10 PM EDT | Special Marine Warning | MLB | 2 hr | |
| May 13, 2:39 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River | 13 min |
| May 13, 3:26 PM EDT | Special Weather Statement | MLB | Saint Lucie | 34 min |
| May 13, 3:58 PM EDT | Special Weather Statement | MLB | Saint Lucie | 32 min |
| May 13, 4:04 PM EDT | Severe Thunderstorm Warning | MLB | Martin, Saint Lucie | 26 min |
| May 13, 4:13 PM EDT | Special Marine Warning | MLB | 92 min | |
| May 13, 4:26 PM EDT | Special Weather Statement | MLB | Martin | 19 min |
| May 13, 4:27 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 18 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.